Mississippi, 2012

Flash Flood and Hail in Mississippi, September 3 to 4, 2012

September 3 to 4, 2012 · NWS JAN · 10 events in 7 counties and zones

A very warm and humid air mass leading to rather high instability allowed showers and thunderstorms to develop across the area during the afternoon of the 3rd, and the afternoon and evening of the 4th. Damaging winds, large hail, and flash flooding all occurred as a result of these storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

A very warm and humid air mass leading to rather high instability allowed showers and thunderstorms to develop across the area during the afternoon of the 3rd, and the afternoon and evening of the 4th. Damaging winds, large hail, and flash flooding all occurred as a result of these storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Sep 3, 10:19 PM CST, 1 minute earlier.

Area forecast discussion, Sep 3, 10:19 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1119 PM CDT MON SEP 3 2012

.UPDATE...THE TORNADO WATCH HAS BEEN ALLOWED TO EXPIRE. ALTHOUGH THE
GENERAL RISK OF TORNADO DEVELOPMENT FOR THE AREA IS SMALL...ONE OR
TWO SEVERE STORMS OR A TORNADO WILL REMAIN POSSIBLE FOR THE NEXT
COUPLE OF HOURS. PERIODS OF HEAVY RAINFALL CAN BE EXPECTED WITH
THESE STORMS AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE.
&&

.DISCUSSION...TONIGHT THROUGH TUESDAY NIGHT...HOT HUMID CONDITIONS
ARE ONGOING ACROSS THE FORECAST AREA THIS AFTERNOON WITH
TEMPERATURES CURRENTLY SITTING IN THE LOW AND MIDDLE 90S.  THIS
FACTORED WITH MID 70S DEW POINTS ARE GENERALLY RESULTING IN HEAT
INDEX VALUES BETWEEN 100-105. ESSENTIALLY WEST OF INTERSTATE
55...WHERE THE BETTER COMBINATION OF HEAT AND HUMIDITY EXISTS...HEAT
INDICES ARE BETWEEN 105-110. THIS COUPLED WITH LITTLE RELIEF FROM
OVERNIGHT LOWS...MID TO UPPER 70S...HAS RESULTED IN A HEAT ADVISORY
THAT HAS BEEN EXPANDED TO COVER LOCATIONS ALONG AND WEST OF THE
INTERSTATE 55 CORRIDOR. THIS IS IN EFFECT UNTIL 7PM TUESDAY AS HEAT
INDICES BETWEEN 105-110 WILL AGAIN EXIST ACROSS THIS AREA TUESDAY
AFTERNOON.

THE POTENTIAL FOR A FEW STRONG AND SEVERE STORMS STILL EXISTS OVER A
GOOD PORTION OF THE EASTERN HALF OF THE CWA THIS AFTERNOON AND
EVENING...ESPECIALLY OVER NORTHEAST AND EAST CENTRAL MISSISSIPPI.
PLENTY OF INSTABILITY AS MLCAPE VALUES RANGE BETWEEN 2500-3000
J/KG...AND ADEQUATE SHEAR...0-6 KM BULK SHEAR VALUES AROUND 30
KNOTS...WILL RESULT IN SOUTHEAST MOVING STORMS THAT ARE CAPABLE OF
PRODUCING DAMAGING WINDS...WITH A TORNADO OR TWO NOT OUT OF THE REALM
OF POSSIBILITIES. HEAVY RAIN WILL ALSO BE A CONCERN...AS WILL THE
TRAINING OF STORMS ACROSS THE SAME LOCATIONS. THIS COULD RESULT IN
SOME LOCALIZED FLOODING. THE STRONG TO SEVERE CONCERN WILL LINGER
INTO THE EARLY EVENING HOURS. HOWEVER...AS THE EVENING PROGRESSES AND
DAYTIME HEATING IS LOST...THIS CONCERN WILL BEGIN TO WANE.

SOME SHOWERS...ALONG WITH A STRAY STORM OR TWO...COULD LINGER IN MY
EAST OVERNIGHT...BUT MOST OF THE ACTIVITY IS EXPECTED TO DISSIPATE
IN THE LATE EVENING HOURS.  LOWS TONIGHT WILL AGAIN FALL FROM THE
MIDDLE 70S UNDER MOSTLY CLEAR TO PARTLY CLOUDY SKIES.

ON TUESDAY...ONCE AGAIN THE HEAT ADVISORY REMAINS IN EFFECT ALONG
AND WEST OF I-55 WITH HIGHS CLIMBING INTO THE MID AND UPPER 90S
THERE...COUPLED WITH DEW POINTS IN THE MID 70S.  THE BEST RAIN
CHANCES WILL AGAIN BE IN THE EAST ON THE FRINGE OF AN UPPER LEVEL
HIGH TRYING TO BUILD IN FROM THE WEST AND THE DEPARTING UPPER TROUGH
IN THE EAST.  A CHANCE OF STRONG STORMS REMAINS A POSSIBILITY HERE
WHERE SUFFICIENT INSTABILITY WILL EXIST DURING THE HEAT OF THE DAY.
STORMS THAT DEVELOP IN THE EAST WILL BE CAPABLE OF PRODUCING 40-50
MPH WINDS ALONG WITH HEAVY RAINFALL.

THIS ACTIVITY WILL ONCE AGAIN LINGER INTO THE EARLY EVENING HOURS
BEFORE GRADUALLY WEAKENING IN INTENSITY AND DIMINISHING IN COVERAGE.
LOWS TUESDAY NIGHT WILL AGAIN REMAIN MILD...AND ONLY FALL INTO THE
MIDDLE 70S UNDER MOSTLY CLEAR TO PARTLY CLOUDY SKIES. /19/

WEDNESDAY THROUGH NEXT MONDAY...THE EASTERN EXTENT OF MID TO UPPER
LEVEL RIDGING IN THE SOUTH CENTRAL STATES WILL BE FURTHER PUSHING
INTO THE LOWER MISSISSIPPI VALLEY WEDNESDAY. THERE WILL BE AN ACTIVE
WESTERLY FLOW ON THE NORTHERN PERIPHERY OF THE RIDGE WITH A SERIES
OF WEAK DISTURBANCES IN THE FLOW. THE AIR MASS WILL BE MOIST THROUGH
MOST OF THE PERIOD UNTIL THE FRONTAL PASSAGE FOR THIS WEEKEND. WITH
THIS SETUP SOME CONVECTIVE COMPLEXES COULD COME ACROSS THE NORTHERN
PORTION OF THE REGION FOR A FEW LOCALIZED ISOLATED STRONG TO
POSSIBLY SEVERE STORMS WITH DECENT LAPSE RATES AND INSTABILITY...BUT
THE BULK SHEAR WILL BE WEAK. AS WE GO INTO THURSDAY AND FRIDAY THE
SOUTHERN PLAINS RIDGE WILL START TO BREAK DOWN OVER THE REGION. THIS
WILL BE AIDED BY A STRONG SHORT WAVE TROUGH COMING DOWN THE NORTHERN
ROCKIES...WHICH WILL BRING A STATIONARY FRONTAL BOUNDARY NORTH AT
THIS TIME. EXPECT MORE CONVECTIVE COMPLEXES TO DEVELOP AROUND THE
FRONTAL BOUNDARY...WHICH WILL AFFECT THE REGION FROM THE NORTHWEST
FOR THURSDAY AND FRIDAY WITH A BETTER POTENTIAL FOR A FEW STRONG TO
SEVERE STORMS. THE SHORTWAVE TROUGH WILL PUSH DOWN INTO THE CENTRAL
AND SOUTHERN PLAINS. THIS WILL PUSH THE FRONT THROUGH THE REGION FOR
THIS WEEKEND. THE GFS AND EURO PUSHES THE FRONT THROUGH ON LATE
SATURDAY INTO SUNDAY. IT LOOKS LIKE THAT IT WILL TRY TO PUSH
CONVECTIVE COMPLEXES THROUGH THE REGION. THERE LOOKS TO BE AROUND 30
KNOTS OF BULK SHEAR AT 0-3 KM. SO THERE COULD BE SOME ORGANIZED
STRONG TO SEVERE STORMS WITH THIS FRONTAL PASSAGE. MOST OF THE GFS
AND EURO ENSEMBLES WERE IN GENERAL AGREEMENT WITH THE CONFIGURATION
OF THE EASTERN US UPPER TROUGH. THE EURO WAS A LITTLE DIFFERENT WITH
THE CLOSED DEEPER UPPER LOW OVER THE OHIO VALLEY. PWATS BY SUNDAY
EVENING WILL BE LESS THAN ONE INCH ACROSS MOST OF THE REGION BEHIND
THE FRONT. THERE WILL BE A BREAK FROM THE WORKWEEK HEAT WITH HIGHS
IN THE LOWER 80S AND LOWS DIPPING INTO THE 60S. FOR NOW WILL MENTION
THE BETTER SEVERE POTENTIAL FOR THURSDAY THROUGH SATURDAY IN HWO
WITH THE FRONTAL PASSAGE FOR LATE SATURDAY.

AS FAR AS HEAT IS CONCERN WITH THE WARM HUMID WEEK HEAT INDEXES WILL
TOP OUT AT 100 TO 105 OR A LITTLE HIGHER. THE DELTA REGION WILL GET
THE BRUNT OF THE HIGHER VALUES. WE COULD BE LOOKING AT SOME HEAT
ADVISORIES DURING THE WEEK. AFTER THE FRONTAL PASSAGE FOR THIS
WEEKEND WE COULD GET SOME RELIEF FROM THE WARM HUMID CONDITIONS
WITH HIGHS IN THE LOWER 80S AND LOWS DIPPING INTO THE 60S WITH SOME
50S DEW POINTS ACROSS THE REGION ON MONDAY. /17/

&&

.AVIATION...VFR CONDITIONS ARE PREVAILING AT TAF SITES. THIS EVENING
WILL SEE A CONTINUING STORM POTENTIAL OVER EXTREME NERN ZONES
THROUGH THE EARLY A.M. HOURS. MVFR CEILINGS WILL AGAIN DEVELOP AFTER
08-10Z...LIFTING TO VFR ACROSS THE AREA BY 17Z. /CME/03

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR MSZ018-019-025-027-
     034>036-040>043-047>049-053>055-059>063.

LA...HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR LAZ007>009-015-016-
     023>026.

AR...HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR ARZ074-075.

&&

19/CME/03
Hazardous weather outlook, Sep 3, 10:13 PM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1113 PM CDT MON SEP 3 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-027-034>036-
040>043-047>049-053>055-059>063-050415-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-
SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
1113 PM CDT MON SEP 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

VERY HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS THE REGION THROUGH
TUESDAY. THE COMBINATION OF TEMPERATURE AND HUMIDITY WILL BRING HEAT
INDEX VALUES TO A RANGE OF 105 AND 110 DEGREES FOR PERIODS OF TIME
BETWEEN MIDDAY AND AFTERNOON. A HEAT ADVISORY IS IN EFFECT UNTIL 7
PM TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

VERY HOT AND HUMID CONDITIONS WILL PERSIST ACROSS THE REGION
THROUGH AT LEAST MID WEEK WITH HEAT INDEX VALUES NEAR 105 DEGREES.
THE CURRENT HEAT ADVISORY MAY NEED TO BE EXTENDED.

STRONG TO SEVERE STORMS ARE POSSIBLE LATE FRIDAY THROUGH SATURDAY AS
A POTENT DISTURBANCE AND COLD FRONT MOVE INTO AN UNSTABLE AIR MASS IN
PLACE ACROSS THE REGION. THERE IS STILL MUCH UNCERTAINTY REGARDING
TIMING AND STRENGTH OF THIS SYSTEM SO STAY TUNED TO FUTURE FORECASTS
FROM THE NATIONAL WEATHER SERVICE IN JACKSON.

IN ADDITION...LOCALLY HEAVY RAIN IS POSSIBLE WITH THIS LATE WEEK
SYSTEM AND FLOODING COULD BECOME AN ISSUE.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

MSZ026-028-037-044-050>052-056>058-064>066-072>074-050415-
GRENADA-MONTGOMERY-ATTALA-LEAKE-SCOTT-NEWTON-LAUDERDALE-SMITH-
JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
1113 PM CDT MON SEP 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

HOT AND HUMID CONDITIONS WILL PERSIST ACROSS THE REGION THROUGH
MID WEEK. THE COMBINATION OF TEMPERATURE AND HUMIDITY WILL BRING
AFTERNOON HEAT INDEX VALUES TO NEAR 105 DEGREES IN SOME CASES AND A
HEAT ADVISORY MAY BECOME NECESSARY.

STRONG TO SEVERE STORMS ARE POSSIBLE LATE FRIDAY THROUGH SATURDAY AS
A POTENT DISTURBANCE AND COLD FRONT MOVE INTO AN UNSTABLE AIR MASS IN
PLACE ACROSS THE REGION. THERE IS STILL MUCH UNCERTAINTY REGARDING
TIMING AND STRENGTH OF THIS SYSTEM SO STAY TUNED TO FUTURE FORECASTS
FROM THE NATIONAL WEATHER SERVICE IN JACKSON.

IN ADDITION...LOCALLY HEAVY RAIN IS POSSIBLE WITH THIS LATE WEEK
SYSTEM AND FLOODING COULD BECOME AN ISSUE.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

MSZ029>033-038-039-045-046-050415-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA-
KEMPER-
1113 PM CDT MON SEP 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS NORTHEASTERN
MISSISSIPPI TONIGHT THROUGH THE EARLY PREDAWN HOURS TUESDAY.
DAMAGING WINDS TO 60 MPH...FREQUENT LIGHTNING AND HEAVY RAINFALL ARE
THE MAIN THREATS. SOME SMALL HAIL WILL ALSO BE POSSIBLE WITH THE
STRONGER STORMS. SOME LOCATIONS COULD SEE STORMS REPEATEDLY MOVE
OVER THE SAME LOCATION. IF THAT OCCURS...RAINFALL AMOUNTS OF 2-4
INCHES WILL BE POSSIBLE WHICH MAY RESULT IN FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

IN ADDITION...HOT AND HUMID CONDITIONS WILL PERSIST ACROSS THE
REGION THROUGH MID WEEK. THE COMBINATION OF TEMPERATURE AND HUMIDITY
WILL BRING AFTERNOON HEAT INDEX VALUES TO NEAR 105 DEGREES IN SOME
CASES AND A HEAT ADVISORY MAY BECOME NECESSARY.

STRONG TO SEVERE STORMS ARE POSSIBLE LATE FRIDAY THROUGH SATURDAY AS
A POTENT DISTURBANCE AND COLD FRONT MOVE INTO AN UNSTABLE AIR MASS IN
PLACE ACROSS THE REGION. THERE IS STILL MUCH UNCERTAINTY REGARDING
TIMING AND STRENGTH OF THIS SYSTEM SO STAY TUNED TO FUTURE FORECASTS
FROM THE NATIONAL WEATHER SERVICE IN JACKSON.

IN ADDITION...LOCALLY HEAVY RAIN IS POSSIBLE WITH THIS LATE WEEK
SYSTEM AND FLOODING COULD BECOME AN ISSUE.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

03

In the hours before

Special weather statement, Sep 3, 9:24 PM CST, 56 minutes before
MSZ029>031-033-039-040355-
WEBSTER MS-OKTIBBEHA MS-NOXUBEE MS-LOWNDES MS-CLAY MS-
1024 PM CDT MON SEP 3 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1024 PM CDT MON SEP 3 2012

...STRONG THUNDERSTORMS BUILDING ACROSS THE GOLDEN TRIANGLE...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES SOUTHEAST OF
CUMBERLAND TO 3 MILES SOUTHWEST OF BIGBEE VALLEY AT 1024 PM CDT...
MOVING SOUTH AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN CLAY...LOWNDES...NOXUBEE...OKTIBBEHA AND WEBSTER COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3304 8833 3315 8881 3328 8881 3328 8885
      3337 8904 3374 8914 3346 8828
TIME...MOT...LOC 0324Z 352DEG 19KT 3360 8904 3321 8838

DL

The radar

The Columbus AFB radar (KGWX), 85 km away, was scanning. The volume nearest the first event began at 04:18 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind, 3 hail, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Noxubee

When
September 3, 10:20 PM CST
Where
Noxubee County, 3.11 mi NW of Macon Muni Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
33.160, -88.570

A mobile home was damaged along Buggs Ferry Road due to strong winds. A shed and a telephone pole were also blown down in the area.

Flash Flood, Noxubee

When
September 3, 11:35 PM CST to September 4, 12:40 AM CST
Where
Noxubee County, 3.5 mi S of Lynn Creek to 1.74 mi SSE of Brooksville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
33.180, -88.740

Water was over a few roads in the western portion of the county.

Thunderstorm Wind, Winston

When
September 3, 11:41 PM CST to 11:50 PM CST
Where
Winston County, 3.21 mi ENE of Boon to 7.12 mi N of Fearns Spgs
Measured
54 kt (62 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
33.120, -88.920

Several trees were blown down east of Louisville. Tin was blown off of a roof on Harold Ming Road.

Thunderstorm Wind, Jones

When
September 4, 2:55 PM CST
Where
Jones County, 4.04 mi SE of Lanham
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
31.540, -89.050

A few trees were blown down in the area.

Hail, Jones

When
September 4, 2:55 PM CST
Where
Jones County, 3.63 mi SE of Lanham
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
31.540, -89.060

Thunderstorm Wind, Jones

When
September 4, 4:45 PM CST
Where
Jones County, 0.91 mi SW of Laurel
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
31.690, -89.140

A few trees and large limbs were blown down in Laurel.

Thunderstorm Wind, Forrest

When
September 4, 4:45 PM CST
Where
Forrest County, 0.59 mi E of Macedonia
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
31.380, -89.170

Three trees were blown down near Macedonia.

Hail, Simpson

When
September 4, 6:15 PM CST
Where
Simpson County, 3.28 mi SSE of Martinville
Measured
1 in hail
Reported by
Public
Coordinates
31.930, -89.720

Thunderstorm Wind, Lamar

When
September 4, 6:35 PM CST
Where
Lamar County, 3.81 mi ENE of Talowah
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.090, -89.370

A tree was blown down across the road at Old Highway 11 and Baker Road.

Hail, Marion

When
September 4, 9:12 PM CST
Where
Marion County, 5.36 mi E of Columbia
Measured
1 in hail
Property damage
$4,000
Reported by
Public
Coordinates
31.260, -89.740

Quarter size hail dented a vehicle on Christopher Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2012Every state in 2012This day in weather historyWarnings in Mississippi, September 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 408981, 408983, 408984, 408986, 408987, 408989, 408991, 408992, 408994, 408995.